Alert archive / Wisconsin / Tornado Warnings in 2005
Tornado Warning 14, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 7, 2005, 5:49 PM CDT for Washburn County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 7, 2005, 6:35 PM CDT
- In force
- 46 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Washburn County, WI
The radar
The Duluth radar (KDLH), 115 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 072250 TORDLH WIC129-072345- /O.NEW.KDLH.TO.W.0014.050607T2249Z-050607T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 549 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... WASHBURN COUNTY IN NORTHWEST WISCONSIN * UNTIL 645 PM CDT * AT 547 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 11 MILES WEST OF SPOONER...OR ABOUT 30 MILES NORTHWEST OF RICE LAKE... MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SPOONER BY 605 PM CDT AND WILL BE MOVING ALONG HIGHWAY 70 IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4594 9202 4569 9201 4567 9156 4596 9156 $$ BERDES
4 follow-up statements
000 WWUS53 KDLH 072258 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 555 PM CDT TUE JUN 7 2005 WIC129-072345- /O.CON.KDLH.TO.W.0014.000000T0000Z-050607T2345Z/ WASHBURN WI- 555 PM CDT TUE JUN 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 645 PM CDT FOR WASHBURN COUNTY... AT 552 PM CDT...TRAINED WEATHER SPOTTERS CONTINUE TO REPORT A TORNADO. THIS TORNADO WAS LOCATED 8 MILES WEST OF SPOONER...OR ABOUT 28 MILES NORTHWEST OF RICE LAKE...MOVING EAST AT 35 MPH. THE TORNADO WILL BE NEAR... SPOONER AND SHELL LAKE BY 605 PM CDT. TREGO BY 610 PM CDT. SARONA BY 615 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4594 9202 4569 9201 4567 9156 4596 9156 $$ BERDES
000 WWUS53 KDLH 072309 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 606 PM CDT TUE JUN 7 2005 WIC129-072345- /O.CON.KDLH.TO.W.0014.000000T0000Z-050607T2345Z/ WASHBURN WI- 606 PM CDT TUE JUN 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 645 PM CDT FOR WASHBURN COUNTY... AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL AND POSSIBLY A TORNADO. THIS TORNADO WAS LOCATED NEAR SPOONER...OR ABOUT 23 MILES NORTH OF RICE LAKE...MOVING EAST AT 40 MPH. THE TORNADO WILL BE NEAR... SPOONER AND SHELL LAKE THROUGH 615 PM CDT. SARONA BY 620 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4594 9202 4569 9201 4567 9156 4596 9156 $$ BERDES
000 WWUS53 KDLH 072323 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 622 PM CDT TUE JUN 7 2005 WIC129-072345- /O.CON.KDLH.TO.W.0014.000000T0000Z-050607T2345Z/ WASHBURN WI- 622 PM CDT TUE JUN 7 2005 ...A TORNADO WARNING CONTINUES UNTIL 645 PM CDT FOR WASHBURN COUNTY... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHEAST OF EARL...OR ABOUT 17 MILES SOUTHWEST OF HAYWARD...MOVING EAST AT 40 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 4594 9202 4569 9201 4567 9156 4596 9156 $$ BERDES
000 WWUS53 KDLH 072335 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 635 PM CDT TUE JUN 7 2005 WIC129-072345- /O.CAN.KDLH.TO.W.0014.000000T0000Z-050607T2345Z/ WASHBURN WI- 635 PM CDT TUE JUN 7 2005 ...THE TORNADO WARNING FOR WASHBURN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHWEST WISCONSIN. LAT...LON 4594 9202 4569 9201 4567 9156 4596 9156 $$ BERDES
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:28 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 7, 3:28 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
328 PM CDT TUE JUN 7 2005
.DISCUSSION...A WARM FRONT EXTENDING ACROSS CENTRAL MINNESOTA INTO
NORTHERN WISCONSIN WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON AND THIS EVENING...ALONG WITH AN UPPER
LEVEL SHORTWAVE TRACKING NORTH ACROSS THE REGION. SOME OF THESE
STORMS ARE EXPECTED TO BE SEVERE WITH ETA40 0-3KM MUCAPE VALUES
RANGING FROM 2000 TO 4000 J/KG ACROSS OUR SRN TIER OF ZONES. 0-3KM
HELICITY VALUES ARE MODEST...BUT WELL INTO THE FAVORABLE RANGE
FOR SEVERE THUNDERSTORMS INCLUDING SUPERCELLS. AS A RESULT A WATCH
HAS BEEN ISSUED THROUGH EARLY THIS EVENING FOR SEVERAL OF OUR SRN
ZONES. AS MENTIONED YESTERDAY...CAPE VALUES DECREASE RAPIDLY FARTHER
NORTH WITH AN COOL ONSHORE WIND. HOWEVER WE DO STILL EXPECT SOME
ELEVATED CONVECTION IN THIS AREA TONIGHT. ANY THUNDERSTORM ACTIVITY
ONGOING THIS EVENING IS EXPECTED TO LIFT NORTH AHEAD OF A SHORTWAVE
BY AFTER MIDNIGHT TONIGHT THEN SPREAD ACROSS THE REST OF OUR CWA
WEDNESDAY MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED
TOMORROW ACROSS ALL OF OUR CWA AS WELL...AS AN OCCLUDED FRONT
TRACKS EAST ACROSS THE CWA...WITH SEVERE THUNDERSTORMS AGAIN
POSSIBLE. THE THUNDERSTORMS WILL END FAIRLY QUICKLY AFTER THE FRONT
PASSES WEDNESDAY NIGHT. DRY CONDITIONS ARE EXPECTED FOR THURSDAY
MORNING...WITH A FEW THUNDERSTORMS DEVELOPING ACROSS THE SRN HALF OF
OUR CWA THURSDAY AFTERNOON AHEAD OF THE NEXT SYSTEM.
&&
.AVIATION...THUNDERSTORMS WILL BE WIDESPREAD TONIGHT...THEN CIGS
WILL BECOME MVFR-IFR WITH AREAS OF FG AND DZ.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH IN EFFECT UNTIL 6 PM WEDNESDAY FOR MNZ025...
MNZ033...MNZ034...MNZ035...MNZ036.
TORNADO WATCH IN EFFECT UNTIL 9 PM TUESDAY FOR MNZ038.
WI...TORNADO WATCH IN EFFECT UNTIL 9 PM TUESDAY FOR WIZ006...
WIZ007...WIZ008.
BERDES/CLCHazardous weather outlook, Jun 7, 7:00 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 700 AM CDT TUE JUN 7 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 700 AM CDT TUE JUN 7 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH WEDNESDAY... ...FLOOD WATCH IN EFFECT TODAY AND TONIGHT FOR CASS...CROW WING AND AITKIN COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WIND. HEAVY RAIN WILL ACCOMPANY SOME OF THE THUNDERSTORMS...ESPECIALLY FROM LONGVILLE TO AITKIN AND THE BRAINERD LAKES AREA. A FLOOD WATCH IS IN EFFECT FOR THESE AREAS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN WEDNESDAY. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THUNDERSTORMS REMAIN IN THE FORECAST WEDNESDAY NIGHT THROUGH MONDAY WITH A BRIEF BREAK FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT FROM BRAINERD INTO NORTHWEST WISCONSIN. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH GSF
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:29 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 62 min |
| Jun 7, 5:02 PM CDT | Tornado Warning | DLH | Burnett | 59 min |
| Jun 7, 5:10 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 27 min |
Nearby
Tornado Warnings in Wisconsin, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.